Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 5:27 AM CDT for Johnson County, Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 5:27 AM CDT (10:27 UTC)
- Expired
- Jun 22, 2007, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Johnson County, IA
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:03 AM CDT | HEAVY RAIN 3.25 | Coralville, IA | RAINFALL TOTAL SINCE LAST EVENING. LOCATION IS 1 MILE NORTH OF INTERSTATE 80. |
| Jun 22, 6:05 AM CDT | HEAVY RAIN 5.97 | 4 Se Iowa City, IA | SPOTTER REPORTS 5.97 INCH RAINFALL SINCE LAST EVENING. ALSO REPORTED SIGNIFICANT STANDING WATER AROUND THE AREA. |
| Jun 22, 6:14 AM CDT | HEAVY RAIN 4.75 | 1 Se Iowa City, IA | SPOTTER REPORTED 4.75 INCH RAINFALL IN PAST 12 HOURS. ALSO REPORTS A SMALL CREEK RUNNING OUT OF ITS BANKS. |
| Jun 22, 6:43 AM CDT | HEAVY RAIN 2.75 | North Liberty, IA | RAINFALL TOTAL SINCE YESTERDAY EVENING. PONDING OF WATER IN BACK YARD. |
| Jun 22, 6:45 AM CDT | FLASH FLOOD | Iowa City, IA | GUAGE ON RAPID CREEK CRESTED AT 11.3 FEET |
| Jun 22, 6:50 AM CDT | HEAVY RAIN 4 | 1 N Coralville, IA | RAINFALL TOTAL SINCE LAST EVENING. LOCATION IS 1 MILE NORTH OF INTERSTATE 80. |
| Jun 22, 6:58 AM CDT | FLASH FLOOD | Iowa City, IA | KCRG REPORTS RALSTON CREEK IS OUT OF ITS BANKS AND FLOODING THE 900 BLOCK OF JEFFERSON STREET. |
| Jun 22, 7:05 AM CDT | HEAVY RAIN 2.12 | Swisher, IA | 24 HOUR RAINFALL. |
| Jun 22, 7:13 AM CDT | FLASH FLOOD | Iowa City, IA | REGENCY TRAILER COURT ON OAKCREST HILL ROAD IS FLOODING. |
| Jun 22, 7:13 AM CDT | FLASH FLOOD | Lone Tree, IA | NUMEROUS ROADS IN THE SOUTHERN PART OF THE COUNTY AROUND OR NEAR LONE TREE CLOSED. |
| Jun 22, 9:00 AM CDT | FLASH FLOOD | Iowa City, IA | RIVER GUAGE ON OLD MANS CREEK CRESTED AT 12.7 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 221031
FFWDVN
IAC103-221630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 AM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
* UNTIL 1130 AM CDT
* AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
RAINFALL OF 1.5 TO 3 INCHES OF RAIN SINCE 2 AM. JOHNSON COUNTY
SHERIFF REPORTED SEVERAL ROADS WITH WATER PONDING ON THEM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIFFIN...
SWISHER...SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY AND
CORALVILLE
ADDITIONAL RAINFALL OF 1 TO POSSIBLY 2 INCHES IS EXPECTED DURING THE
MORNING.
FLASH FLOODING IS LIKELY ON CLEAR...RAPID...OLD MANS...PECHMAN...
BUCK...RICHEY...AND BUFFALO CREEKS.
LAT...LON 4151 9183 4151 9147 4143 9147 4143 9138
4185 9137 4186 9184
$$
082 follow-up statements
000
WGUS73 KDVN 221221
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 AM CDT FRI JUN 22 2007
IAC103-221630-
JOHNSON IA-
716 AM CDT FRI JUN 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
JOHNSON COUNTY...
AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 2
TO 5 INCHES OF RAIN ACROSS JOHNSON COUNTY.
JOHNSON COUNTY SHERIFF REPORTED SEVERAL ROADS CLOSED DUE TO WATER IN
THE SOUTHERN PART OF THE COUNTY NEAR LONE TREE. THE REGENCY TRAILER
COURT ON OAK CREST HILL ROAD IS FLOODING.
KCRG REPORTED THAT RALSTON CREEK IS OUT OF ITS BANKS AND FLOODING
PART OF JEFFERSON STREET. IN THE IOWA CITY AREA CLEAR CREEK...RAPID
CREEK...AND OLD MANS CREEK ARE RISING RAPIDLY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
HEIGHTS...TIFFIN...SWISHER...SOLON...SHUEYVILLE...OXFORD...OAKDALE...
NORTH LIBERTY...IOWA CITY AND CORALVILLE
ALTHOUGH THE RAIN HAS LET UP...MORE THUNDERSTORMS WITH HEAVY RAIN
ARE EXPECTED TO MOVE ACROSS THE AREA IN THE NEXT FEW HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4151 9183 4151 9147 4143 9147 4143 9138
4185 9137 4186 9184
$$
08000
WGUS73 KDVN 221629
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1129 AM CDT FRI JUN 22 2007
IAC103-221639-
JOHNSON IA-
1129 AM CDT FRI JUN 22 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT FOR JOHNSON
COUNTY...
RAINFALL HAS ENDED FOR THE MORNING IN JOHNSON COUNTY...AND LOCAL
STREAMS AND CREEKS HAVE BEGUN TO RECEDE. THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE AT 1130 THIS MORNING. HOWEVER...MOTORISTS
SHOULD STILL EXERCISE CAUTION THROUGH THE DAY AS HIGH WATER MAY
LINGER IN FLOOD-PRONE LOW-LYING AREAS.
LAT...LON 4151 9183 4151 9147 4143 9147 4143 9138
4185 9137 4186 9184
$$
MAYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 22, 4:50 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT FRI JUN 22 2007 .UPDATE... UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW RE-EVALUATE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 21, 3:02 PM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT THU JUN 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 302 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30 CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70 MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO GALESBURG ILLINOIS. MAYES
In the hours before
Local storm report, Jun 22, 3:38 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HEAVY RAIN MACOMB 40.47N 90.68W
06/22/2007 E0.00 INCH MCDONOUGH IL LAW ENFORCEMENT
WATER PONDING ON SOME STREETS.
&&Local storm report, Jun 22, 4:25 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL CEDAR RAPIDS 41.97N 91.67W
06/22/2007 M0.25 INCH LINN IA TRAINED SPOTTER
0423 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/22/2007 E0.00 INCH LINN IA TRAINED SPOTTER
EXTREMELY HEAVY RAIN.
&&Local storm report, Jun 22, 4:28 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN 3 E CEDAR RAPIDS 41.97N 91.61W
06/22/2007 E1.50 INCH LINN IA TRAINED SPOTTER
SPOTTER ESTIMATED BETWEEN 1 AND 1.5 INCH RAINFALL DURING
THE PAST HOUR.
&&
MIKEZLocal storm report, Jun 22, 4:30 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/22/2007 M2.00 INCH LINN IA TRAINED SPOTTER
2 INCHES OF RAIN SINCE 3 AM.
&&Special weather statement, Jun 22, 4:33 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 433 AM CDT FRI JUN 22 2007 IAZ089-ILZ025-026-034-035-221145- DES MOINES-HENDERSON-WARREN-HANCOCK-MCDONOUGH- INCLUDING THE CITIES OF...BURLINGTON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB 433 AM CDT FRI JUN 22 2007 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH 7 AM. RAINFALL AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS. IN RURAL AREAS...CEDAR...HARPE...BAPTIST...SPRING...AND ROCK CREEKS IN MCDONOUGH AND HANCOCK COUNTIES ARE EXPECTED TO APPROACH BANK FULL. SIGNIFICANT RISES ON THE LA MOINE RIVER AND EAST FORK OF THE LA MOINE RIVER IS EXPECTED. MOTORISTS TRAVELING ON ROADS CROSSING THESE CREEKS SHOULD EXERCISE CAUTION AND BE ON THE LOOKOUT FOR WATER PONDING IN LOW AREAS. IAZ051-052-063>065-067-078-ILZ024-221145- BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-LOUISA-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO... IOWA CITY...TIPTON...MUSCATINE...WAPELLO...ALEDO 433 AM CDT FRI JUN 22 2007 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF EAST CENTRAL IOWA AND NORTHWEST ILLINOIS THROUGH 7 AM. RAINFALL AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS. INDIAN...PECHMAN...SYNDER...CLEAR...RAPIDS...RICHEY...AND PIKE CREEKS IN LINN...JOHNSON...AND MUSCATINE COUNTIES ARE EXPECTED TO APPROACH BANK FULL.
Local storm report, Jun 22, 5:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM HEAVY RAIN 1 N TIFFIN 41.71N 91.69W
06/22/2007 E0.00 INCH JOHNSON IA TRAINED SPOTTER
SPOTTER REPORTED MANY STRETS UNDER WATER.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 67 min |
| Jun 21, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 52 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 23 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 60 min |
| Jun 22, 1:18 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine | 27 min |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Benton, Cedar, Des Moines, Henry, Iowa, Jefferson and 8 more | 7 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Des Moines, Louisa | 6 hr |
| Jun 22, 7:50 AM CDT | Flash Flood Warning | DVN | Iowa, Linn | 6 hr |
| Jun 22, 7:57 AM CDT | Flash Flood Warning | DVN | Muscatine | 6 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 24 hr |
| Jun 22, 4:41 PM CDT | Flash Flood Warning | DVN | Benton, Iowa | 9 hr |
| Jun 22, 6:24 PM CDT | Flash Flood Warning | DVN | Johnson | 8 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Des Moines | 9 hr |
| Jun 22, 6:57 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee | 63 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.